MAUDE Adverse Event Report: ABBOTT LABORATORIES SARS COV-2 IGG

ABBOTT LABORATORIES SARS COV-2 IGG
Model Number N/A
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer reported a false negative architect sars cov-2 igg result for a patient.The patient had previously tested positive for covid igg positive from another site and instrumentation.The customer could not provide specific details.The patient was drawn at this customer's facility on (b)(6) 2020, sid (b)(6), generated an architect sars cov-2 igg result of 1.35 s/c (negative).The customer's cutoff range is greater than or equal to 1.4 s/c (positive).The doctor recommended the patient go to (b)(6) to be tested in 2 weeks.(b)(6) performs sars cov-2 igg testing on the alinity platform and the patient sid (b)(6) generated a positive result (value is unknown).The customer requested the (b)(6) sample to be sent back to their facility to be tested and generated a result of 1.32 s/c (negative).There was no impacted to patient management reported.
 
Additional Manufacturer Narrative
The complaint investigation for false negative architect sars cov-2 igg results included a search for similar complaints and the review of complaint text, trending data, labeling, and device history records.Return testing was not completed as returns were not available.In-house testing for reagent lot 16016m800 was completed.In house testing of controls which mimic patient samples was completed using retained samples of the complaint lot.All specifications were met indicating that the assay is performing acceptably.Device history review determined no non-conformances or deviations were identified.Product labeling was reviewed and adequately addressed the issue under review.The customer reported false negative architect sarscov-2 igg results on one patient while using architect sars -cov-2 igg assay.The patient tested negative (1.35) with the architect sars cov-2 igg on (b)(6) 2020.After two weeks, on (b)(6) 2020, patient tested positive on alinity platform (unknown value) at (b)(6).The positive (b)(6) sample was sent to customer and it generated negative result (1.32).The negative architect sars cov-2 igg results obtained by customer (1.32 s/c & 1.35 s/c) were very near the assay cut off of 1.4 s/c and limited information on the positive alinity result.Per the product labeling the assay sensitivity within the 95% confidence level is 95.89%- 100.00%.Patients have different immune responses and the insert states that immunocompromised patients who have covid-19 may have a delayed antibody response and produce levels of antibody which may not be detected as positive by the assay.To assess the clinical performance of the assay, a study was performed using 122 serum and plasma specimens collected at different times from 31 subjects who tested positive for sars-cov-2 by a polymerase chain reaction (pcr) method and who also presented with covid-19 symptoms.The positive percent agreement (ppa) at >/=14 days post-symptom onset is 100.00% (95% ci: 95.89, 100.00).Five specimens from 1 immunocompromised patient were excluded from the study.When the results from these specimens were included, the ppa at >/= 14 days post-symptom onset was 96.77% (95% ci: 90.86, 99.33).Review of the manuscript, bryan et al.2020."performance characteristics of the abbott architect sars-cov-2 igg assay and seroprevalence in boise, idaho"j.Clin.Microbiol, doi: 10.1128/jcm.00941-20, showed sensitivity data consistent with product labeling.125 patients who tested rt-pcr positive for sars-cov-2 for which 689 excess serum specimens were available was tested and it was found that sensitivity reached 100% at day 17 after symptom onset and day 13 after pcr positivity.Based on the investigation architect sars-cov-2 igg reagent lot 16016m800 is performing as intended, no systemic issue or deficiency of the architect sars-cov-2 igg reagent was identified.Correction of catalog #: old: 06r86-20 new: 06r86-30.

Brand Name
SARS COV-2 IGG
Common Device Name
COV-2 IGG
Manufacturer (Section D)
ABBOTT LABORATORIES
100 abbott park road
abbott park IL 60064 3500
MDR Report Key10440020
Report Number1415939-2020-00130
Device Sequence Number16826200
Product Code QKO
UDI-Device Identifier00380740191832
UDI-Public00380740191832
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2020
Device Model NumberN/A
Device Catalogue Number06R86-30
Device Lot Number16016M800
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/04/2020
Supplement Date Received by Manufacturer09/09/2020
Initial Report FDA Received Date08/21/2020
Supplement Report FDA Received Date09/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1